I have been on warfarin for the last 3 months and I have 3 more months to go. About 2 months ago I started tasting the medicine and complained to the RN. She couldn't figure out why that was happening. For the last 6 weeks, I have been getting a yellow film on my teeth, my gums are beet red. I have been brushing 2 x's a day, flossing, rinsing with hyrdogen peroxide and Listerine. About an hour after I have brushed my teeth, the taste is back and the film is there. Many years ago I was diagnosed with receding gums and had a couple of loose teeth that were extracted. Due to being on unemployment, I have not been able to get to a dentist in about 6 years. My gums don't bleed when I brush or floss but they do burn for a bit when I rinse with the solutions I mentioned above. I also have a chronic gurd problem that was diagnosed 12 years ago and I take Omeprazole once a day for that. I know that acid can be deadly to the teeth. Could this be an adverse reaction to warfarin? I already have diahreah (sp?) due to the warfarin. This occurs any where from 3 - 5 times a day and definately 20 - 30 minutes after I eat. I had surgery on my knee in August and ended up with 2 to 3 blood clots in my leg. They say I have to stay on warfarin for 6 months. Can I do anything else to improve this reaction.

Leave Comment


  • Dr.Ritz

    Dr.Ritz 14 - November - 2011, at 03:03 AM

  • Diarrhea can cause deficiency of vitamins and because of deficiency of vitamins, gums can become red. Deficiency of vitamins may be reflected in the gums and because of effect of medicaments; the gum disease may have intensified. You can visit your dentist to get your teeth checked. Dental cleaning may also be required for it. To reduce the chances of deposits, continue with brushing and flossing and use of mouth wash. Use a soft brush and a waxed floss to avoid bleeding from teeth. Don’t use excess of hydrogen peroxide as it can also lead to burning. Hydrogen peroxide can be used once or twice a month. Make sure to clean your tongue too with a tongue cleaner or a tongue scrubber. Bacteria present on tongue can also lead to yellow deposits on teeth. For more info on good oral hygiene, refer to... http://www.identalhub.com/article_good-oral-hygiene-231.aspx

Free Dental Consultation